Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 194, NWS Atlanta, GA

December 2, 2009Cobb County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 2, 2009, 1:49 PM EST for Cobb County, Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2009, 1:49 PM EST (18:49 UTC)
Expired
Dec 2, 2009, 7:02 PM EST
In force
5 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nickajack Creek at US Highway 78 and 278 near Mableton (NICG1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336635, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 021849
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EST WED DEC 02 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC067-030849-
/O.NEW.KFFC.FL.W.0194.091202T1849Z-000000T0000Z/
/NICG1.1.ER.091202T1815Z.091202T1815Z.000000T0000Z.NO/
149 PM EST WED DEC 02 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NICKAJACK CREEK NEAR MABLETON.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 1 PM WEDNESDAY THE STAGE WAS 9.2 FEET...AND RISING. 
* FLOOD STAGE IS 10.0 FEET. 
* THE CREEK WILL REACH FLOOD STAGE THIS AFTERNOON AND REMAIN
  IN MINOR FLOOD.

$$
2 follow-up statements
000 
WGUS82 KFFC 022255
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EST WED DEC 02 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY 

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 

  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES 

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC117-121-031255-
/O.CON.KFFC.FL.W.0190.000000T0000Z-091204T1800Z/
/APHG1.1.ER.091202T1710Z.091203T0600Z.091204T1200Z.NO/
555 PM EST WED DEC 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL FRIDAY AFTERNOON. 
* AT 5 PM WEDNESDAY THE STAGE WAS 8.0 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7.0 FEET. 
* THE CREEK WILL CONTINUE RISING SLOWLY TO NEAR 8.6 FEET AFTER
  MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING 
  AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS.

$$

GAC067-031255-
/O.CON.KFFC.FL.W.0194.000000T0000Z-000000T0000Z/
/NICG1.1.ER.091202T1815Z.091202T2045Z.000000T0000Z.NO/
555 PM EST WED DEC 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE NICKAJACK CREEK NEAR MABLETON.
* UNTIL THIS EVENING.
* AT 5 PM WEDNESDAY THE STAGE WAS 10.0 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 10.0 FEET. 
* THE CREEK CREST AT 10.2 FEET LATE THIS AFTERNOON. IT SHOULD FALL
  BELOW FLOOD STAGE THIS EVENING. 

$$

GAC135-031255-
/O.CON.KFFC.FL.W.0191.091203T0336Z-091203T1424Z/
/SWEG1.1.ER.091203T0336Z.091203T0600Z.091203T0824Z.NO/
555 PM EST WED DEC 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE
* FROM TONIGHT UNTIL THURSDAY MORNING.
* AT 5 PM WEDNESDAY THE STAGE WAS 6.5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 8.2 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY EARLY THURSDAY.
* AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. 
  SUWANEE CREEK PARK BEGINS TO FLOOD.

$$

GAC067-097-031255-
/O.CON.KFFC.FL.W.0196.091203T1030Z-091204T0400Z/
/AUSG1.1.ER.091203T1030Z.091203T1800Z.091203T2200Z.NO/
555 PM EST WED DEC 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE SWEETWATER CREEK NEAR AUSTELL.
* FROM EARLY THURSDAY UNTIL THURSDAY EVENING.
* AT 5 PM WEDNESDAY THE STAGE WAS 7.2 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AND CONTINUE 
  TO RISE TO NEAR 10.2 FEET BY THURSDAY. THE CREEK WILL FALL BELOW
  FLOOD STAGE BY THURSDAY AFTERNOON.
* AT 10.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. 
  MAINLY FORESTED BOTTOMLAND IS FLOODED. ATHLETIC FIELDS IN WOODROW 
  WILSON RECREATION PARK UPSTREAM FLOODS DUE TO WATER BACKING UP IN 
  DITCHES. WATER ALSO BEGINS TO FLOOD YARDS OF FOUR ELEVATED HOMES 
  ALONG MOUNT VERNON ROAD.

$$

GAC217-247-031255-
/O.CON.KFFC.FL.W.0192.091203T0530Z-091204T1200Z/
/MYRG1.1.ER.091203T0530Z.091203T1800Z.091204T0600Z.UU/
555 PM EST WED DEC 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* FROM AFTER MIDNIGHT TOMORROW UNTIL FRIDAY MORNING.
* AT 5 PM WEDNESDAY THE STAGE WAS 8.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE AFTER MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 12.3 FEET BY EARLY THURSDAY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. MINOR FLOODING OCCURS IN 
  NEWTON COUNTY IN THE RIVERSIDE ESTATES TRAVEL AND TRAILER PARK. 
  SOME TRAILERS MAY NEED TO BE MOVED TO HIGHER GROUND.

$$

GAC059-133-219-031254-
/O.EXT.KFFC.FL.W.0193.091202T2244Z-091205T1120Z/
/PNFG1.1.ER.091202T2136Z.091203T1800Z.091205T0520Z.NO/
555 PM EST WED DEC 02 2009

...FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* UNTIL SATURDAY MORNING. 
* AT 5 PM WEDNESDAY THE STAGE WAS 11.8 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY EARLY THURSDAY
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY 
  MORNING.
* AT 16.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS...
  WOODLANDS AND PASTURES NEAR THE RIVER.

$$
000 
WGUS82 KFFC 030002
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EST WED DEC 02 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY

&&

GAC067-030032-
/O.CAN.KFFC.FL.W.0194.000000T0000Z-091203T0002Z/
/NICG1.1.ER.091202T1815Z.091202T2045Z.091202T2201Z.NO/
702 PM EST WED DEC 02 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NICKAJACK CREEK NEAR MABLETON
* AT 6 PM WEDNESDAY THE STAGE WAS 9.6 FEET...AND falling.
* FLOOD STAGE IS 10.0 FEET. 
* THE CREEK WILL CONTINUE TO FALL TONIGHT.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 3:47 AM EST, 10 hours 2 minutes earlier.

Area forecast discussion, Dec 2, 3:47 AM EST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 AM EST WED DEC 2 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...
LATEST SURFACE ANALYSIS SHOWS THE MUCH ADVERTISED SURFACE LOW OVER
SOUTHERN MS WITH A WARM FRONT EXTENDED EASTWARD ALONG THE FL/GA
STATE LINE. MODELS REMAIN IN GOOD AGREEMENT...TAKING THE LOW INTO
CENTRAL KY BY EARLY THIS EVENING. SO FAR HAVE SEEN ALMOST AN 1 INCH
OF RAIN ACROSS THE FAR SW SECTIONS OF THE FORECAST AREA...WITH
ABOUT 1/4 TO 1/2 INCHES ELSEWHERE. RADAR SHOWS A LARGE BREAK IN
THE RAINS OVER SOUTH AND CENTRAL ALABAMA...WITH HEAVY RAIN AND
THUNDERSTORMS ALONG THE FLORIDA PANHANDLE...ALONG AND SOUTH OF THE
WARM FRONT. IF THIS TREND CONTINUES... EXPECT THE HEAVIEST RAINS
TO FALL OVER THE SOUTH CENTRAL...SOUTHEAST AND EAST CENTRAL SECTIONS
OF THE FORECAST AREA...GENERALLY ALONG AND SOUTH OF A COLUMBUS TO
ATHENS LINE. RAINFALL AMOUNTS MAY ONLY AVERAGE 1 TO 2 INCHES WITH
SOME ISOLATED 3 INCHES POSSIBLE...BUT STILL ENOUGH TO CAUSE
SIGNIFICANT RISES IN CREEKS...STREAMS AND RIVERS. CONFIDENCE IN
LOCATION AND AMOUNT OF HEAVIEST RAINFALL IS NOT HIGH ENOUGH TO
ADJUST THE CURRENT FLOOD WATCH...SO WILL LET THINGS RIDE AS IS
FOR NOW. THE SURFACE LOW HAS DEEPENED TO AROUND 987 MB...AND WITH
HIGH PRESSURE STILL OFF THE VA COASTS...EXPECT A VERY TIGHT
PRESSURE GRADIENT TO PRODUCE VERY GUSTY WINDS ACROSS THE FORECAST
AREA THIS MORNING AND AFTERNOON. HAVE POSTED A WIND ADVISORY FOR
MOST OF NORTH AND ALL OF CENTRAL GA...WITH A HIGH WIND WARNING FOR
THE HIGHER ELEVATIONS OF NORTH GA WHERE 35 MPH WINDS WITH HIGHER
GUSTS ARE POSSIBLE AS THE LOW TRACKS NORTHWARD ACROSS ALABAMA.

AS FOR SEVERE STORMS... SPC CONTINUES TO PAINT CENTRAL GA IN A
SLIGHT RISK FOR SEVERE STORMS...WITH DAMAGING WIND AND ISOLATED
TORNADOES THE MAIN THREAT. STRONG LOW LEVEL WIND SHEAR...COUPLED
WITH LOW CAPE VALUES NOSING UP BEHIND THE WARM FRONT...DOES
SUGGEST THE POTENTIAL FOR A FEW STRONG STORMS AND POSSIBLY A WEAK
TORNADO OR TWO...ESPECIALLY OVER THE SOUTH CENTRAL AND SW SECTIONS
OF THE FORECAST AREA WHERE MOST UNSTABLE CAPES OF 200-500 J/KG MAY
BE OBSERVED BEHIND THE WARM FRONT AS IT PUSHES NORTHWARD. WILL
PLAY IT SAFE AND ADD SEVERE WORDING IN ZONES...BUT ONLY FOR ZONES
GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO MILLEDGEVILLE
LINE.

THIS SYSTEM QUICKLY LIFTS NORTH BY THIS EVENING...WITH HIGH PRESSURE
BUILDING IN FROM THE WEST ON THURSDAY. EXPECT THIS COOL DOME OF
HIGH PRESSURE TO REMAIN IN CONTROL ON FRIDAY. OTHERWISE...WENT
WITH 100% POPS FOR TODAY AND A MAV/MET BLEND FOR HIGHS/LOWS
THROUGH THE SHORT-TERM.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE GFS CONTINUES TO SHOW ANOTHER GULF LOW DEVELOPING OVER THE
CENTRAL GULF ON FRIDAY...THEN TRACKING EASTWARD ACROSS CENTRAL
FLORIDA ON SATURDAY. THIS WOULD SPREAD AMPLE CLOUDS AND RAIN
CHANCES NORTHWARD INTO GA OVER THE WEEKEND. HOWEVER...STILL PREFER
THE LESS AGGRESSIVE ECMWF...THAT DEVELOPS THE SURFACE LOW OVER THE
EASTERN GULF...AND TRACKS IT UP THE ATLANTIC COAST ON SATURDAY...
WITH MUCH LESS WEATHER IMPACT HERE OVER THE WEEKEND. HOWEVER...THE
STRONG UPPER DISTURBANCE THAT TRACKS ACROSS THE DEEP SOUTH AND
DEVELOPS THE SURFACE LOW WILL PROVIDE ENOUGH LIFT...AND PULL
ENOUGH GULF MOISTURE NORTHWARD TO WARRANT A SLIGHT TO LOW CHANCE
OF POPS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. ALTHOUGH GUIDANCE
HAS WARMED FRIDAY NIGHT LOWS UP...THEY ARE STILL COLD ENOUGH TO
SUPPORT LIGHT SNOW OVER THE NORTHERN THIRD OF THE STATE... IF
ADEQUATE MOISTURE CAN BE POOLED AHEAD OF THE APPROACHING DISTURBANCE.
STILL SUSPECT THE DEEPER MOISTURE WILL REMAIN SOUTH OF THE COLDER
AIR... BUT WILL GO AHEAD AND MENTION LIGHT RAIN OR SNOW FOR NORTH GA
EARLY SATURDAY MORNING. OTHERWISE...EXPECT COOL HIGH PRESSURE TO
PREVAIL SUNDAY-MONDAY WITH INCREASING RAIN CHANCES BY TUESDAY AS
ANOTHER FRONTAL SYSTEM BEGINS TO KICK EAST OF THE PLAINS.

&&

.AVIATION...
RAIN EXPECTED TO CONTINUE THROUGH MOST OF TODAY AS LOW PRESSURE
TREKS ACROSS THE AREA. TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND
HIGH PRESSURE TO OUR NE WILL KEEP WINDS 15-20 KTS WITH GUSTS
25-30KTS ACROSS MOST OF THE AREA THIS MORNING. LOW LEVEL WIND SHEAR
ALSO AN ISSUE THROUGH 18Z DUE TO 50KT WINDS AT 2KFT. IFR CIGS AND
VSBYS UNTIL AROUND 18Z...WITH CIGS BECOMING MVFR AS RAIN MOVES NE
AND OUT OF THE AREA. WIND SHIFT FROM SE TO SW WILL ACCOMPANY
INCREASE IN CIGS AROUND 23Z WITH SUSTAINED SPEEDS STILL 10-12KTS. BY
05Z THU WINDS SHOULD BE EAST WITH 20KT GUSTS RETURNING.

31/LEG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  42  56  35  53 / 100  20   5  10  10
ATLANTA         58  41  54  35  52 / 100  20   5  10  10
BLAIRSVILLE     50  36  47  31  48 / 100  30   5  10  10
CARTERSVILLE    56  40  53  32  51 / 100  20   5  10  10
COLUMBUS        64  45  59  38  55 / 100  10   5  10  10
GAINESVILLE     52  41  52  35  51 / 100  20   5  10  10
MACON           65  46  61  36  56 / 100  10   5  10  10
ROME            59  41  55  34  52 / 100  20   5  10   5
PEACHTREE CITY  60  40  53  31  51 / 100  10   5  10  10
VIDALIA         69  49  62  40  59 / 100  20   5   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...
DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHITE...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

39/31
Hazardous weather outlook, Dec 2, 7:00 AM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EST WED DEC 2 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 AM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
HEAVY RAINFALL AND ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED
TODAY. SOME THUNDERSTORMS COULD BE SEVERE.

.SYNOPSIS...
LOW PRESSURE CENTERED OVER SOUTHERN ALABAMA THIS MORNING WILL TREK
NORTHEASTWARD ACROSS THE SOUTHEAST TODAY. THIS LOW PRESSURE SYSTEM
WILL PULL A WARM FRONT NORTHWARD ACROSS SOUTH AND PORTIONS OF
CENTRAL GEORGIA BY THIS AFTERNOON.

.PRIMARY HAZARDS...
PERIODS OF HEAVY RAIN ARE EXPECTED AND RAINFALL AMOUNTS OF 1 TO 3
INCHES COULD RESULT IN FLOODING. DAMAGING WINDS AND ISOLATED
TORNADOES ARE ALSO POSSIBLE...GENERALLY ALONG AND SOUTH OF A LINE
FROM COLUMBUS...TO MACON...TO MILLEDGEVILLE. STRONG GRADIENT WINDS
MAY ALSO CAUSE SOME DAMAGE.

.DISCUSSION...
AS THE WARM FRONT MOVES INTO PORTIONS OF CENTRAL GEORGIA THIS
AFTERNOON...INSTABILITIES WILL INCREASE ACROSS THE AREA. STRONG LOW
LEVEL WIND SHEAR ALONG WITH CAPE VALUES APPROACHING 500 BEHIND THE
FRONT...SUGGEST POTENTIAL FOR A FEW STRONG STORMS AND A POSSIBLE
WEAK TORNADO OR TWO. THE THREAT OF SEVERE WEATHER EXISTS GENERALLY
ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO
MILLEDGEVILLE.

HEAVIEST RAINFALL IS EXPECTED FROM COLUMBUS TO ATHENS AND
SOUTHWARD AS THE LOW PRESSURE SYSTEM MOVES OVER THE AREA.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN THIS
AREA...WITH ISOLATED HEAVIER AMOUNTS UP TO 3 INCHES.
CREEKS...RIVERS...AND STREAMS WILL RISE IN RESPONSE TO THIS
RAINFALL AND FLOODING COULD RESULT. FOR THE LATEST INFORMATION ON
FLOODING POTENTIAL...SEE THE LATEST FLOOD WATCH STATEMENT.

A STRONG PRESSURE GRADIENT BETWEEN THE LOW PRESSURE SYSTEM AND
HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL PRODUCE GUSTY
CONDITIONS ACROSS THE AREA THROUGH THIS AFTERNOON. WINDS TO 25 MPH
CAN BE EXPECTED ACROSS MOST OF GEORGIA...WITH 35 MPH GUSTS
POSSIBLE IN THE HIGHER ELEVATIONS OF NORTH GEORGIA...AS THE LOW
TRACKS NORTHEASTWARD ACROSS ALABAMA. THESE GRADIENT WINDS MAY CAUSE
SOME DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR
POSSIBLE ACTIVATION MAINLY ACROSS CENTRAL GEORGIA.

In the hours before

Special weather statement, Dec 2, 10:46 AM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EST WED DEC 2 2009

GAZ069-080-081-021630-
1046 AM EST WED DEC 2 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TAYLOR...CRAWFORD
AND UPSON COUNTIES UNTIL 1130 AM EST...

AT 1045 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUPERT...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TAYLOR...
CRAWFORD AND UPSON COUNTIES THROUGH 1130 AM EST. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE RUPERT...CHARING...BUTLER...FICKLING
MILL...KNOXVILLE...ROBERTA...SALEM...MUSELLA...LOGTOWN AND
YATESVILLE.
Special weather statement, Dec 2, 11:12 AM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 AM EST WED DEC 2 2009

GAZ062-074>076-021700-
1112 AM EST WED DEC 2 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WASHINGTON...
JEFFERSON...GLASCOCK AND WARREN COUNTIES UNTIL NOON EST...

AT 1108 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WARTHEN TO HARRISON...MOVING NORTHEAST AT
60 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WASHINGTON...JEFFERSON...GLASCOCK AND WARREN COUNTIES THROUGH NOON
EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TENNILLE...
SANDERSVILLE...HARRISON...WARTHEN...RIDDLEVILLE...DOWNS...HAMBURG
STATE PARK...DAVISBORO...AGRICOLA...MITCHELL...BEALL SPRINGS...
JEWELL...FIVE POINTS...GRANGE AND EDGEHILL.
Special weather statement, Dec 2, 12:44 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EST WED DEC 2 2009

GAZ032>034-043>046-053>057-021945-
1244 PM EST WED DEC 2 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SPALDING...COWETA...
FAYETTE...HENRY...CLAYTON...ROCKDALE...DOUGLAS...DEKALB...COBB...
GWINNETT AND FULTON COUNTIES UNTIL 245 PM EST...

AT 1236 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE WIDESPREAD SHOWERS WITH RAIN HEAVY AT TIMES IN AN AREA
FROM NEWNAN TO MARIETTA TO LAWRENCEVILLE TO GRIFFIN. MOVEMENT WAS
TO THE NORTHEAST AT 45 MPH.

RAINFALL AMOUNTS AROUND TWO INCHES HAVE ALREADY OCCURRED IN THE
AREA WITH ANOTHER INCH EXPECTED BY 245 PM EST. DRIVERS SHOULD USE
CAUTION AS THE HEAVY RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS AND TEMPORARY STREET FLOODING IN URBAN AREAS ARE
ALSO LIKELY DUE TO SLOW OR CLOGGED DRAINS FROM LEAVES.
Local storm report, Dec 2, 1:17 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG 2 NW MACON              32.86N 83.68W
12/02/2009                   BIBB               GA   COUNTY OFFICIAL

            POWER LINES DOWN ON AYERS DRIVE.

&&

JLF
Local storm report, Dec 2, 1:18 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG 2 NW MACON              32.86N 83.68W
12/02/2009                   BIBB               GA   COUNTY OFFICIAL

            POWER LINES DOWN ON AYERS ROAD.

&&

JLF
Special weather statement, Dec 2, 1:40 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EST WED DEC 2 2009

GAZ049-050-059-060-072-021930-
140 PM EST WED DEC 2 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN JONES...PUTNAM...
JASPER...GREENE AND MORGAN COUNTIES UNTIL 230 PM EST...

AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JARRELL PLANTATION...MOVING NORTHEAST AT 70
MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JONES...
PUTNAM...JASPER...GREENE AND MORGAN COUNTIES THROUGH 230 PM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE JARRELL PLANTATION...
WAYSIDE...ROUND OAK...MCELHENEYS CROSSROADS...ADGATEVILLE...
HILLSBORO...PIEDMONT...MONTICELLO...RESSEAUS CROSSROADS...
STANFORDVILLE...WILLARD...WARFIELD...CENTRAL GEORGIA EXPERIMENT
STATION...EATONTON AND SHADY DALE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 1:23 AM ESTHigh Wind WarningFFCCatoosa, Dade, Dawson, Fannin, Gilmer, Lumpkin and 7 more21 hr
Dec 2, 11:01 AM ESTRiver Flood WarningFFCForsyth, Fulton42 hr
Dec 2, 11:01 AM ESTRiver Flood WarningFFCGwinnett20 hr
Dec 2, 11:01 AM ESTRiver Flood WarningFFCNewton, Rockdale36 hr
Dec 2, 11:01 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee4 days
Dec 2, 1:44 PM ESTTornado WarningFFCBaldwin, Jasper, Jones, Putnam31 min
Dec 2, 2:03 PM ESTRiver Flood WarningFFCDeKalb, Fulton109 min
Dec 2, 2:09 PM ESTTornado WarningFFCGreene, Morgan, Oglethorpe, Putnam, Taliaferro, Wilkes66 min
Dec 2, 2:19 PM ESTRiver Flood WarningFFCCobb, Douglas27 hr
Dec 2, 2:23 PM ESTTornado WarningFFCDodge, Montgomery, Telfair, Toombs, Wheeler58 min
Dec 2, 3:07 PM ESTTornado WarningFFCEmanuel15 min
Dec 2, 4:14 PM ESTRiver Flood WarningFFCLamar, Spalding2 hr
Dec 2, 5:06 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson36 hr
Dec 2, 5:34 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.